Alert archive / Minnesota / River Flood Warnings in 2013

River Flood Warning 24, NWS Grand Forks, ND

April 25, 2013Polk County, Minnesota

NWS Grand Forks, ND issued this river flood warning at Apr 25, 2013, 4:43 PM CDT for Polk County, Minnesota. It took effect at Apr 26, 2013, 3:34 PM CDT. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Apr 25, 2013, 4:43 PM CDT (21:43 UTC)
In effect from
Apr 26, 2013, 3:34 PM CDT
Expired
May 1, 2013, 9:34 AM CDT
In force
5 days
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Flood severity
Minor

County Polk County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 74 km from the middle of the area, began a volume at 21:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red Lake River at Crookston (CRKM5). The gauge peaked at 22.33 ft at Apr 27, 2013, 7:00 AM CDT.

actionminormoderatemajor10152004/2504/2604/2704/2804/2904/3005/0105/02
Action stage
12 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05079000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Apr 25, 3:47 PM CDT, 56 minutes earlier.

Area forecast discussion, Apr 25, 3:47 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
347 PM CDT THU APR 25 2013

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 345 PM CDT THU APR 25 2013

HIGH PRESSURE OVER IOWA WITH SOUTHERLY FLOW OVER THE FCST AREA
THIS AFTN-EVE. LOW CLOUDS OVER ERN FCST AREA DID BREAK UP EARLY TO
MID AFTN...AND JUST SOME CIRRUS MOVING THROUGH. TEMPS UPPER 30S TO
LOWER 40S REGION...COLDEST SPOT LANGDON.

WATER VAPOR SHOWS SHORT WAVE OVER ERN MONTANA AT 20Z AND THIS WILL
MOVE EAST-SOUTHEAST THRU SRN ND THIS EVENING AND INTO CNTRL MN
LATER TONIGHT. SOME MID CLOUDS WITH THIS FEATURE ALONG WITH A
SURFACE TROUGH. GFS/NAM HAVE A FEW SPITS OF PRECIP WITH THIS
FEATURE BUT MAINTAINED DRY FCST AS MOISTURE IS LIMITED TO AOA 8000
FT.

FRIDAY TO SEE A GOOD DEAL OF SUN WITH A LIGHT WEST WIND AND 925 MB
TEMPS IN THE 3 TO 5C RANGE AND WITH 925 MB TEMPS RISING TO 3 TO
12C AT 925 MB. THIS SHOULD BE ENOUGH TO WARM TEMPS 8 TO 12 DEG
ABOVE TODAYS LEVELS WITH LOWER TO MID 50S IN MOST AREAS...THOUGH
SOME DEEP SNOWPACK AREAS MAY HANG TOUGH IN THE UPPER 40S CANDO-LANGDON.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 345 PM CDT THU APR 25 2013

NEXT LOW MOVES INTO CNTRL SASK SATURDAY WITH A GOOD SOUTH-
SOUTHWEST WIND GRADIENT SETTING UP LATE FRI NIGHT INTO SATURDAY.
SOME HIGH LEVEL MOISTURE PSBL BUT OTHERWISE WITH GOOD MIXING AND
925 MB TEMPS RISING WELL INTO THE TEENS THE IDEA OF LOWER TO MID
60S STILL SEEM REASONABLE...WITH A FEW UPR 50S IN DEEP SNOWPACK
CANDO-LANGDON.

AS LOW MOVES NORTH OF THE BORDER SAT NIGHT INTO SUNDAY A TROUGH
WILL MOVE THROUGH. MOISTURE LIMITED BUT DOES APPEAR A BIT BETTER
MOISTURE FOR A FEW SHOWERS PSBL SUN AFTN IN THE FAR EASTERN FCST
AREA.

LOOKING AT GOOD SYNERGY AMONG GFS/ECMWF/GEM DURING SUNDAY NIGHT
THROUGH THURSDAY FORECAST PERIOD BEGINNING WITH APPROACHING
CYCLONE NORTH OF BORDER LATER MONDAY/MONDAY NIGHT. THE BEST
POTENTIAL FOR SOME MONDAY OVERNIGHT CONVECTIVE ACTIVITY NOW WOULD
EXIST EAST OF THE VALLEY WITH STRENGTHENING LOW LEVEL JET AND
SPEED CONVERGENCE OVER NW MINNESOTA COINCIDENT WITH NEGATIVE
SHOWALTERS. AMOUNT OF WRAPAROUND ON TUESDAY STILL IN DOUBT...HAVE
LOW POPS IN THERE FOR THAT TIME PERIOD. WHAT IS MORE CERTAIN IS A
COOL DOWN FOR LAST TWO DAYS OF THE EXTENDED AS BROAD UPPER TROUGH
CARVES OUT AND BRINGS 850 MB TEMPS IN THE VICINITY OF -10C OVER
NORTHERN FORECAST AREA. HIGH PRESSURE AND DRY WEATHER TO PREVAIL
MIDWEEK.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1247 PM CDT THU APR 25 2013

WEAK COOL FRONT/TROUGH TO SWING THROUGH KDVL LATER TONIGHT
REACHING THE VALLEY AND POINTS EAST FRI MORNING. MAIN THRUST IS TO
VEER WINDS FROM SOUTH TO WEST...NO PCPN IS EXPECTED. OTHERWISE
JUST MID CLOUD ASSOCIATED WITH TROUGH...VFR CONDITIONS TO PREVAIL
OVERALL.

&&

.HYDROLOGY...
ISSUED AT 345 PM CDT THU APR 25 2013

RIVER FORECAST UPDATES CONTINUE AS RIVERS CONTINUE TO SLOWLY
RISE...BUT RISES WILL PICK UP RAPIDLY IN THE NEXT 72 HOURS AS
TEMPERATURES WARM. MAY NEED TO CONSIDER AREAL FLOOD WATCHES FRI
AFTN INTO THE WEEKEND AS THE RAPID SNOW MELT WILL CAUASE A RUSH OF
WATER INTO THE DITCHES...STREAMS...RIVERS AND LAKES...ESP OVER
DEVILS LAKE BASIN AND THE MINNESOTA TREE AREA WHERE DEEP SNOWCOVER
STILL EXISTS.  NO CHANGE ATTM FOR FARGO AND LEFT 38-40 FT CREST
PREDICTION. ALTHOUGH MODELS PAST 24 HRS HAVE GREATLY BACKED OFF ON
MODERATE RAIN AND THUNDERSTORM POSSIBILITIES IN THE SOUTHERN BASIN
MON NIGHT IT DOES APPEAR TO BE A LESS OF A THREAT WITH 12Z RUNS.
BUT STILL WANT TO WAIT ANOTHER DAY TO SEE THE IMPACT OF ANY WILD
RICE RUNOFF AND TO SOLIDIFY MODEL CHANGES BEFORE MAKING FARGO
CREST CHANGES.

AS RUNOFF RAMPS UP EXPECT NEW RIVER POINT FLOOD WARNINGS/STATEMENTS
THROUGH THE REST OF THE BASIN TO BE ISSUED AS NEEDED.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

SHORT TERM...RIDDLE
LONG TERM...WJB/RIDDLE
AVIATION...WJB
HYDROLOGY...HOPPES/RIDDLE
Hazardous weather outlook, Apr 25, 6:18 AM CDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
618 AM CDT THU APR 25 2013

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-261130-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS-
GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND-
WESTERN WALSH-
618 AM CDT THU APR 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

SPRING SNOW MELT RIVER FLOODING CONTINUES ALONG THE SOUTHERN RED
RIVER AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND
STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SPRING SNOW MELT RIVER FLOODING WILL CONTINUE ALONG THE RED RIVER
AND ITS TRIBUTARIES. REFER TO THE LATEST FLOOD WARNINGS AND
STATEMENTS FOR DETAILED INFORMATION ON SPECIFIC LOCATIONS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 11:26 AM CDTRiver Flood WarningFGFClay9 days
Apr 25, 11:26 AM CDTRiver Flood WarningFGFKittson13 days
Apr 25, 4:43 PM CDTRiver Flood WarningFGFNorman5 days
Apr 25, 4:43 PM CDTRiver Flood WarningFGFNorman13 days
Apr 25, 4:43 PM CDTRiver Flood WarningFGFNorman8 days
Apr 25, 4:43 PM CDTRiver Flood WarningFGFPolk6 days
Apr 25, 4:43 PM CDTRiver Flood WarningFGFRoseau7 days
Apr 25, 5:43 PM CDTRiver Flood WarningFGFNorman13 days
Apr 25, 5:43 PM CDTRiver Flood WarningFGFPolk17 days
Apr 25, 5:43 PM CDTRiver Flood WarningFGFMarshall, Polk19 days
Apr 25, 5:43 PM CDTRiver Flood WarningFGFKittson, Marshall24 days
Apr 25, 5:43 PM CDTRiver Flood WarningFGFKittson24 days
Apr 25, 10:56 AM CDTRiver Flood WarningFGFCass, Richland7 days
Apr 25, 10:56 AM CDTRiver Flood WarningFGFCass, Ransom8 days
Apr 25, 1:09 PM CDTRiver Flood WarningFGFRichland9 days
Apr 25, 4:25 PM CDTRiver Flood WarningFGFCass6 days
Apr 25, 4:25 PM CDTRiver Flood WarningFGFCass9 days
Apr 25, 4:25 PM CDTRiver Flood WarningFGFTraill7 days
Apr 25, 4:25 PM CDTRiver Flood WarningFGFWalsh8 days
Apr 25, 4:25 PM CDTRiver Flood WarningFGFWalsh10 days
Apr 25, 4:25 PM CDTRiver Flood WarningFGFCavalier, Pembina12 days
Apr 25, 4:25 PM CDTRiver Flood WarningFGFPembina13 days

Nearby

River Flood Warnings in Minnesota, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.